Alert archive / New York / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 113, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Aug 16, 2004, 4:36 PM EDT for Sullivan County, New York. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2004, 4:36 PM EDT (20:36 UTC)
- Expired
- Aug 16, 2004, 5:00 PM EDT
- In force
- 24 min
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Sullivan County, NY
The radar
The Albany radar (KENX), 108 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.6 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 501 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBGM 162036 SVRBGM NYC105-162100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 436 PM EDT MON AUG 16 2004 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL SULLIVAN COUNTY IN CENTRAL NEW YORK * UNTIL 500 PM EDT * AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED NEAR WOODRIDGE...OR ABOUT 7 MILES NORTHEAST OF MONTICELLO...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PHILLIPSPORT AT 450 PM EDT LAT...LON 4179 7457 4175 7472 4151 7463 4164 7439 $$ MSE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 3:00 PM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Aug 16, 3:00 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BINGHAMTON NY 300 PM EDT MON AUG 16 2004 .SHORT TERM (MONDAY INTO WEDNESDAY)... A TROF WILL CONTINUE OVER THE WRN GREAT LAKES AND SOUTH CENTRAL CANADA INTO MID WEEK. WIDESPREAD SHOWERS AND THUNDERSTORMS IN NE CWA WILL CONTINUE TO MOVE NE OUT OF CWA LATE THIS AFTERNOON AND EARLY EVENING. FORCING DUE TO SHORT WAVE. MOISTURE ALSO BETTER THAN REST OF CWA. LOWER DEWPOINTS IN WRN NY. ISOLATED SHOWERS IN REST OF CWA. DRIER AIR WILL WORK IN TONIGHT WITH SURFACE HIGH PRESSURE. SKIES WILL CLEAR FROM WEST TO EAST BUT LOW LEVEL MOISTURE WILL BE HARD TO REMOVE WITH LIGHT SFC WINDS. LEFT IN WIDESPREAD FOG ENTIRE CWA LATE TONIGHT. TUESDAY MAY BE THE BEST DAY WITH MORE SUN AND NO RAIN. UNDER SFC HIGH AND UL CONVERGENCE. TEMPERATURES WILL BE WARMER WITH CAP AND FEWER CLOUDS DESPITE COOLER 850 TEMPS. CLOUDS ON THE INCREASE TUESDAY NIGHT INTO WEDNESDAY WITH WAA. WEAK SHORT WAVES COULD SET OFF SOME TRW WITH DAYTIME HEATING. && .EXTENDED (WEDNESDAY NIGHT TO MONDAY)... FLATTER, MORE ZONAL UPPER LEVEL PATTERN FOR MID WEEK WITH A COUPLE OF FRONTAL SYSTEMS THAT WILL BRING CHCS FOR SHOWERS AND THUNDERSTORMS TO THE AREA. THE FIRST SYSTEM ON THURSDAY WILL LINGER AND STALL OUT TO THE EAST WHILE ANOTHER FRONT AND SFC WAVE MOVES ACROSS THE GREAT LAKES AND ACROSS THE NORTHEAST INTO THE EARLY PART OF THE WEEKEND. WILL FOLLOW THE 12Z GFS WHICH IS FASTER BRINING THE FRONT THROUGH LATE FRIDAY/EARLY SATURDAY, WITH HIGH PRESSURE PUSHING EAST ACROSS THE GREAT LAKES BRINING IN DRYER AIR FOR THE REST OF THE WEEKEND INTO THE START OF THE NEW WORK WEEK. && .AVIATION... SCATTERED SHOWERS AND THUNDERSTORMS THROUGH ABOUT 22Z WILL BRING VFR CIGS AND VISBY DOWN TO MVFR AT ANY GIVEN LOCATION. SKIES WILL CLEAR THIS EVENING, ALLOWING AREAS OF DENSE FOG TO FORM OVERNIGHT. IFR CONDITIONS AT SYR, UCA, ITH, BGM, AND AVP WITH LOWER VLIFR AT ELM FOR A PERIOD FROM AROUND 08Z TO 12Z. AFTER THE MORNING FOG LIFTS, VFR CONDITIONS WILL PREVAIL TUESDAY WITH SCATTERED CU DECK. && .BGM WATCHES/WARNINGS/ADVISORIES... NY...NONE. PA...NONE.. && CHAMPNEY...SHORT TERM AND HYDROLOGY LABOUNTY...LONG TERM AND AVIATION
Hazardous weather outlook, Aug 16, 3:17 AM EDT, 13 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 317 AM EDT MON AUG 16 2004 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-170933- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 317 AM EDT MON AUG 16 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY...SCATTERED AFTERNOON THUNDERSTORMS ARE POSSIBLE...HOWEVER THEY ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
In the hours before
Special weather statement, Aug 16, 3:13 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 313 PM EDT MON AUG 16 2004 NYZ045-056-057-PAZ039-040-162015- BROOME NY-CHENANGO NY-DELAWARE NY-SUSQUEHANNA PA-WAYNE PA- 313 PM EDT MON AUG 16 2004 ...THUNDERSTORM WITH HAIL MOVING INTO THE AREA... AT 311 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH HAIL...NEAR BINGHAMTON....MOVING EAST AT 15 MPH. STRONG THUNDERSTORMS WILL BE NEAR... BELDEN AT 320 PM. GUILFORD AND COLUMBUS AT 325 PM. NINEVEH AND KIRKWOOD AT 330 PM. AFTON AND BAINBRIDGE AT 335 PM. ROCKDALE AND HALLSTEAD AT 340 PM. MT UPTON AT 345 PM. EXPECT HAIL UP TO HALF AN INCH IN SIZE AND FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WEATHER.GOV. TAC
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 3:24 PM EDT | Severe Thunderstorm Warning | BGM | Madison | 36 min |
Nearby
Severe Thunderstorm Warnings in New York, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.